Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 351, NWS North Platte, NE

August 7, 2007Frontier County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 7, 2007, 12:21 AM CDT for Frontier County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2007, 12:21 AM CDT (05:21 UTC)
Expired
Aug 7, 2007, 1:00 AM CDT
In force
39 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Frontier County, NE

The radar

The North Platte radar (KLNX), 161 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1512 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1688 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 070521
SVRLBF
NEC063-070600-
/O.NEW.KLBF.SV.W.0351.070807T0521Z-070807T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1221 AM CDT TUE AUG 7 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF CURTIS...

* UNTIL 100 AM CDT

* AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTH OF EUSTIS...OR ABOUT 23 MILES EAST OF CURTIS...AND MOVING
  NORTHEAST AT 30 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED ACROSS 
  SOUTH CENTRAL FRONTIER COUNTY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EUSTIS BY 1230 AM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4068 10076 4035 10075 4035 10010 4044 10010
      4046 9999 4070 9999

$$

MASEK
3 follow-up statements
000 
WWUS53 KLBF 070531
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1230 AM CDT TUE AUG 7 2007

NEC063-070600-
/O.CON.KLBF.SV.W.0351.000000T0000Z-070807T0600Z/
FRONTIER NE-
1230 AM CDT TUE AUG 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR FRONTIER COUNTY...

AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES SOUTH OF STOCKVILLE...OR ABOUT 15 MILES SOUTHEAST OF 
CURTIS...MOVING NORTHEAST AT 30 MPH. ANOTHER SEVERE STORM CONTINUES 
ACROSS EAST CENTRAL FRONTIER COUNTY.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  STOCKVILLE BY 1235 AM CDT...
  HIGHWAY 18 MILE MARKER 20 BY 1245 AM CDT...
  7 MILES WEST OF EUSTIS BY 100 AM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4068 10076 4035 10075 4035 10010 4044 10010
      4046 9999 4070 9999

$$

MASEK
000 
WWUS53 KLBF 070550
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1250 AM CDT TUE AUG 7 2007

NEC063-070600-
/O.CON.KLBF.SV.W.0351.000000T0000Z-070807T0600Z/
FRONTIER NE-
1250 AM CDT TUE AUG 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR FRONTIER COUNTY...

AT 1248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTHEAST OF HIGHWAY 18 MILE MARKER 20...OR ABOUT 19
MILES EAST OF CURTIS...MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EUSTIS BY 100 AM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4068 10076 4035 10075 4035 10010 4044 10010
      4046 9999 4070 9999

$$

MASEK
000 
WWUS53 KLBF 070602
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
102 AM CDT TUE AUG 7 2007

NEC063-070612-
/O.EXP.KLBF.SV.W.0351.000000T0000Z-070807T0600Z/
FRONTIER NE-
102 AM CDT TUE AUG 7 2007

...THE SEVERE THUNDERSTORM WARNING FOR FRONTIER COUNTY EXPIRES AT 100
AM CDT...

LAT...LON 4068 10076 4035 10075 4035 10010 4044 10010
      4046 9999 4070 9999

$$

MASEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 6:56 PM CDT, 5 hours 25 minutes earlier.

Area forecast discussion, Aug 6, 6:56 PM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
656 PM CDT MON AUG 6 2007

.UPDATE...
REMOVED SEVERE WORDING IN THE GRIDDED FORECAST FOR TONIGHT AS
AFTERNOON HEATING WAS INSUFFICIENT TO INITIATE DEVELOPMENT ALONG
FRONT OR ANY EXISTING BOUNDARIES. STILL...AT LEAST ISOLATED
DEVELOPMENT POSSIBLE TONIGHT. ALSO MODELS INDICATING MID LEVEL
DISTURBANCE MOVING NORTHEAST FROM COLORADO LATE TONIGHT COULD
SUPPORT DEVELOPMENT IN SOUTHWESTERN ZONES SIMILAR TO WHAT OCCURRED
EARLY THIS MORNING AND MODIFIED 12Z-18Z TUESDAY GRIDS TO REFLECT
THIS.

&&

KAR

.PREV DISCUSSION... /ISSUED 304 PM CDT MON AUG 6 2007/

DISCUSSION...
STILL NO REAL CHANGES IN THE FCST THINKING THROUGH WEDNESDAY. THE
NAM AND GFS BOTH INDICATE A STEADY STREAM OF DISTURBANCES MOVING
OFF THE COLO FRONT RANGE. IN FACT...THE NAM NOW INDICATES ANOTHER
DISTURBANCE WILL MOVE THROUGH THURSDAY PRODUCING MORE STORMS.
STORM DEVELOPMENT IS PARTIALLY FORCED BY HIGH CAPE AND INSTABILITY.
THE OFFICIAL FCST DISCOUNTS THIS FEATURE THURSDAY BUT LATER FCSTS MAY
HAVE TO ADJUST.

DEEP TROPICAL MOISTURE WILL REMAIN IN PLACE THROUGH THURSDAY AND ON
THROUGH NEXT TUESDAY FOR THE MOST PART. THE GFS AND NAM SUGGEST A
DRYLINE BULGE WILL DEVELOP WEDNESDAY HELPING TO PROVIDE FOCUS FOR
TSTM DEVELOPMENT IN THE LATE AFTN. WINDS ALOFT WILL BE STRONG AND SPC
HAS OUTLOOKED THE FCST AREA FOR SEVERE WEATHER TUES AND WEDS. BOTH
MODELS SUGGEST THE CAP WILL BE WEAK ENOUGH FOR SCATTERED CONVECTION
TO FORM SO POPS ARE ALLOWED TO FLOAT AS HIGH AS 40 PERCENT.

MAJOR TIMING ISSUES HAVE DEVELOPED AS DISTURBANCES ROTATE AROUND THE
H5 SUBTROPICAL HIGH. THE FCST USES THE LATEST MODEL DATA AND IS A
BLEND OF THE NAM12 AND GFS. NO ATTEMPT WAS MADE TO SECOND GUESS OR
REFINE THE MODEL FCSTS.

FOR TONIGHT...CURRENT THINKING IS THAT THE SURFACE DRYLINE FROM
ROUGHLY KVTN SOUTH TO KOGA AND KIML IS EXPECTED TO PRESS EAST.
DEVELOPING WARM FRONT FROM KLXN TO KAUH WILL LIFT NORTH. VERY STRONG
WAA ACROSS KS WITH TEMPS IN THE 90S WILL FUEL SEVERE STORMS ACROSS
NERN NEB ZONES. FCST IS SOMEWHAT SPECULATIVE AS ATM HAS STABILIZED IN
THE WAKE OF THE THIS MORNINGS MCS. THIS IS VERY SHORT TURN AROUND FOR
SEVERE WEATHER. LATER TONIGHT A DISTURBANCE APPEARS TO BE EMERGING
FROM THE CNTL/SRN ROCKIES. STORMS COULD DEVELOP EASTWARD THIS
EVENING OR OVERNIGHT INTO THE NEB PANHANDLE.

TUESDAY AND WEDNESDAY...PROSPECTS FOR TSTM DEVELOPMENT ARE BEST
ANALYZED AT 18Z EACH DAY SO NO ADDITIONAL DISCUSSION WILL BE
PROVIDED.

BEYOND...FRIDAY THROUGH TUESDAY...HPC AND GFS BOTH SUGGEST ANOTHER
DISTURBANCE FRIDAY NIGHT AND THEN THE CAP STRENGTHENS AND PCPN CHCS
DIMINISH. THE H5 SUBTROPICAL RIDGE IS FCST TO RETREAT WESTWARD ACROSS
THE CNTL PLAINS. VERY WARM...HUMID AND UNSTABLE CONDITIONS WILL
CONTINUE. LATER FCSTS MAY HAVE TO ADD ISOLD TSTMS. FOR NOW THERE IS A
CHC OF STORMS LATE FRIDAY OTHERWISE THE FCST IS DRY.

THE TEMP FORECAST IS THE USUAL BLEND OF NAM12 2M TEMPS...GUIDANCE
AND HPC GUIDANCE. A SLIGHT DOWNWARD ADJUSTMENT WAS MADE AS GUIDANCE
HAS BEEN TOO WARM THIS SUMMER. HIGHS ARE GENERALLY EXPECTED IN THE
LOWER TO MID 90S IN THE VERY MOIST ENVIRONMENT.

AVIATION...
THE CONVECTIVE SYSTEM THAT MOVED THROUGH WESTERN AND NORTH
CENTRAL NEBRASKA OVERNIGHT AND THIS MORNING...AND THE CLOUDINESS IN
ITS WAKE...APPEAR TO BE HOLDING TEMPERATURES DOWN OVER MUCH OF THE
AREA. THIS WOULD TEND TO KEEP THE LOWEST LEVELS FAIRLY STABLE AND
SUPPRESS THE DEVELOPMENT OF THUNDERSTORMS. BECAUSE OF THE
CONSIDERABLE UNCERTAINTY REGARDING THE DEVELOPMENT OF THUNDERSTORMS
AND...EVEN MORE SO...THE OCCURRENCE OF A STORM IN THE IMMEDIATE
AREAS OF NORTH PLATTE AND VALENTINE...WE WILL HOLD OFF ON THE
MENTION OF THUNDERSTORMS AND PUT IN A MENTION OF CB IN THE TERMINAL
FORECASTS UNTIL A MORE COHESIVE SCENARIO DEVELOPS. OUTSIDE OF THE
THUNDERSTORM POTENTIAL...IT APPEARS THAT CEILINGS AND VISIBILITIES
WILL BE IN THE VISUAL TO UNRESTRICTED RANGE THROUGH TUESDAY.

LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

CDC
Hazardous weather outlook, Aug 6, 10:35 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1035 PM CDT MON AUG 6 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-080345-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1035 PM CDT MON AUG 6 2007 /935 PM MDT MON AUG 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE OUTLOOK AREA FOR THE
REMAINDER OF TONIGHT. THE BEST FOCUS WILL BE ALONG A WARM FRONTAL
BOUNDARY WHERE MOIST AND UNSTABLE CONDITIONS EXIST...ESPECIALLY
NEAR AND SOUTH OF INTERSTATE 80. A MID LEVEL DISTURBANCE TRACKING
NORTHEAST FROM COLORADO WILL SUPPORT THE DEVELOP OF SCATTERED TO NUMEROUS
THUNDERSTORMS ACROSS SOUTHWEST NEBRASKA. THESE THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING INTENSE RAINFALL WITH RUNOFF AND POSSIBLE
FLASH FLOODING IN SOUTHWESTERN NEBRASKA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE MID LEVEL DISTURBANCE IS EXPECTED TO MOVE SLOWLY NORTHEAST
ALONG THE WARM FRONT TUESDAY PROVIDING FAVORABLE CONDITIONS FOR
THUNDERSTORMS INTO TUESDAY NIGHT. SOME STORMS COULD BECOME
SEVERE...ESPECIALLY FOR AREAS SOUTH OF HIGHWAYS 2 AND 91.

FOR WEDNESDAY THROUGH SUNDAY...AN UPPER LEVEL RIDGE IS EXPECTED
TO CONTINUE OVER THE SOUTHERN PLAINS THROUGH MOST OF THE WEEK
WHILE A SURFACE BOUNDARY IS LIKELY TO PERSIST ON THE HIGH PLAINS.
AS A RESULT...THERE IS A CONTINUED CHANCE OF THUNDERSTORMS NEARLY
EVERY DAY THROUGH AT LEAST FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KAR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:42 AM CDTFlash Flood WarningLBFFrontier6 hr
Aug 7, 3:05 PM CDTFlash Flood WatchLBFChase, Frontier, Hayes, Lincoln, Perkins15 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.